MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPL CERE COIL 10 SYS 1.5X3; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPL CERE COIL 10 SYS 1.5X3; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CPL10015330
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted to being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization, a 1.5x3 deltapl cere 10 coil failed to resheathed.No additional information was provided.A non-sterile unit deltapl cere coil was received inside of a pouch.The hub was inspected, and no damages was noted on it.The dpu was inspected and it was found in good normal conditions.The re-sheathing tool was inspected, and it was found broken in two.The introducer was inspected, and it was found in good normal conditions.The v-notch was inspected under microscope and it was found in normal good condition.The rh was inspected under microscope and it was found in good normal conditions, however, dry blood residues was noted on it, as well as the rh was found no heated.The embolic coil was inspected under microscope and x-ray and it was found with a stretch condition with dry blood residues.The good part of the embolic coil was measured, the result was 3 cm.Functional test could not be performed due the conditions of the device.The manufacturing record evaluation (mre) cannot be performed due to the lot number was not provided.The complaint reported by the customer ¿coil introducer - zipping difficulty-rezipping¿ could not be evaluated due the conditions of the device.The broken condition from the re-sheating tool its related with the costumer complaint, however, could not be determinate the exact time when the broken condition occurred.Since apparently the device was used during the procedure, it appears that and it may have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.The dry blood residues noted on the embolic coil and rh may have contributed to the failure and may have be related with an insufficient flushing, however this cannot be conclusively determined.The analysis findings suggest that the failure reported by the costumer could not be related to the manufacturing process.The instructions for use (ifu) instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing into the microcatheter, there is a risk that the embolic coil or the distal end of the dpu will be unsheathed and pass through the resheathing tool.If the resheathing tool passes over the distal end of the dpu, this will expose these flexible sections, which will then be subject to kinking and bending.Once a part of the dpu is kinked or bent, the translucent introducer sheath will not be able to re-form around it, and that section of the device will protrude.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided.However, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization, a 1.5x3 deltapl cere 10 coil failed to resheathed.No additional information was provided.Based on the analysis of the device received, the coil was found stretched.

Brand Name
DELTAPL CERE COIL 10 SYS 1.5X3
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9418367
Report Number3008114965-2019-01274
Device Sequence Number11193671
Product Code HCG
UDI-Device Identifier00878528008194
UDI-Public00878528008194
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K083646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCPL10015330
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2019
Initial Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1